Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 4, NWS San Diego, CA

March 27, 2025Orange County, California

NWS San Diego, CA issued this beach hazards statement at Mar 27, 2025, 7:05 PM PDT for Orange County, California. It took effect at Mar 28, 2025, 1:00 AM PDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2025, 7:05 PM PDT (02:05 UTC)
In effect from
Mar 28, 2025, 1:00 AM PDT
Expired
Mar 29, 2025, 4:00 PM PDT
In force
39 hr
Issued by
NWS San Diego, CA

County Orange County, CA

The radar

The Santa Ana Mts radar (KSOX), 20 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 2.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2025-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2025-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

296 
WHUS46 KSGX 280205
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
705 PM PDT Thu Mar 27 2025

CAZ043-281000-
/O.NEW.KSGX.SU.Y.0003.250328T0800Z-250329T2300Z/
San Diego County Coastal Areas-
705 PM PDT Thu Mar 27 2025

...HIGH SURF ADVISORY IN EFFECT FROM 1 AM FRIDAY TO 4 PM PDT
SATURDAY...

* WHAT...Large breaking waves of 5 to 8 feet with sets to 9 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 1 AM Friday to 4 PM PDT Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in 
the advisory area...producing localized beach erosion and 
dangerous swimming conditions.

&&

$$

CAZ552-281000-
/O.NEW.KSGX.BH.S.0004.250328T0800Z-250329T2300Z/
Orange County Coastal Areas-
705 PM PDT Thu Mar 27 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM PDT FRIDAY THROUGH
SATURDAY AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 1 AM PDT Friday to 4 PM PDT Saturday.

* IMPACTS...Potentially dangerous swimming conditions, 
  particularly for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as rip 
currents and other hazards are possible. Caution should be used 
when in or near the water.

&&

$$
6 follow-up statements
034 
WHUS46 KSGX 280809
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
109 AM PDT Fri Mar 28 2025

CAZ043-282345-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-250329T2300Z/
San Diego County Coastal Areas-
109 AM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT SATURDAY...

* WHAT...Large breaking waves of 5 to 8 feet with sets to 9 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 1 AM Friday to 4 PM PDT Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Surf Advisory means that high surf will affect beaches in 
the advisory area...producing localized beach erosion and 
dangerous swimming conditions.

&&

$$

CAZ552-282345-
/O.CON.KSGX.BH.S.0004.000000T0000Z-250329T2300Z/
Orange County Coastal Areas-
109 AM PDT Fri Mar 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 1 AM PDT Friday to 4 PM PDT Saturday.

* IMPACTS...Potentially dangerous swimming conditions, 
  particularly for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A beach hazards statement is issued when threats such as rip 
currents and other hazards are possible. Caution should be used 
when in or near the water.

&&

$$
507 
WHUS46 KSGX 282016
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
116 PM PDT Fri Mar 28 2025

CAZ043-290430-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-250329T2300Z/
San Diego County Coastal Areas-
116 PM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT SATURDAY...

* WHAT...Large breaking waves of 5 to 8 feet with sets to 9 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...From 1 AM Friday to 4 PM PDT Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-290430-
/O.CON.KSGX.BH.S.0004.000000T0000Z-250329T2300Z/
Orange County Coastal Areas-
116 PM PDT Fri Mar 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...From 1 AM PDT Friday to 4 PM PDT Saturday.

* IMPACTS...Potentially dangerous swimming conditions,
  particularly for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
544 
WHUS46 KSGX 290433
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
933 PM PDT Fri Mar 28 2025

CAZ043-291000-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-250329T2300Z/
San Diego County Coastal Areas-
933 PM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT SATURDAY...

* WHAT...Large breaking waves of 5 to 8 feet with sets to 10  
  feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...Through 4 PM PDT Saturday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-291000-
/O.CON.KSGX.BH.S.0004.000000T0000Z-250329T2300Z/
Orange County Coastal Areas-
933 PM PDT Fri Mar 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 7 feet 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...Through 4 PM PDT Saturday.

* IMPACTS...Potentially dangerous swimming conditions, 
  particularly for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
176 
WHUS46 KSGX 290855
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
155 AM PDT Sat Mar 29 2025

CAZ043-292100-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-250329T2300Z/
San Diego County Coastal Areas-
155 AM PDT Sat Mar 29 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WHAT...Large breaking waves of 5 to 8 feet with sets to 10 
  feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...Through 4 PM PDT this afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-292100-
/O.CON.KSGX.BH.S.0004.000000T0000Z-250329T2300Z/
Orange County Coastal Areas-
155 AM PDT Sat Mar 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet with sets to 8 feet 
  expected.

* WHERE...Orange County Coastal Areas.

* WHEN...Through 4 PM PDT this afternoon.

* IMPACTS...Potentially dangerous swimming conditions, 
  particularly for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
703 
WHUS46 KSGX 292016
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
116 PM PDT Sat Mar 29 2025

CAZ043-292300-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-250329T2300Z/
San Diego County Coastal Areas-
116 PM PDT Sat Mar 29 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WHAT...Large breaking waves of 4 to 7 feet with sets to 8 feet.

* WHERE...San Diego County Coastal Areas.

* WHEN...Through 4 PM PDT this afternoon.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ552-292300-
/O.CON.KSGX.BH.S.0004.000000T0000Z-250329T2300Z/
Orange County Coastal Areas-
116 PM PDT Sat Mar 29 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM PDT THIS
AFTERNOON...

* WHAT...Elevated surf of 4 to 6 feet expected.

* WHERE...Orange County Coastal Areas.

* WHEN...Through 4 PM PDT this afternoon.

* IMPACTS...Potentially dangerous swimming conditions, 
  particularly for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
454 
WHUS46 KSGX 292302
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
402 PM PDT Sat Mar 29 2025

CAZ043-300015-
/O.EXP.KSGX.SU.Y.0003.000000T0000Z-250329T2300Z/
San Diego County Coastal Areas-
402 PM PDT Sat Mar 29 2025

...HIGH SURF ADVISORY WILL EXPIRE AT 4 PM PDT THIS AFTERNOON...

High surf heights have decreased below the threshold, and 
therefore the High Surf Advisory has been allowed to expire.

$$

CAZ552-300015-
/O.EXP.KSGX.BH.S.0004.000000T0000Z-250329T2300Z/
Orange County Coastal Areas-
402 PM PDT Sat Mar 29 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM PDT THIS
AFTERNOON...

Elevated surf heights have decreased below the threshold, and 
therefore the Beach Hazard Statement has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 27, 1:47 PM PDT, 5 hours 18 minutes earlier.

Area forecast discussion, Mar 27, 1:47 PM PDT, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
147 PM PDT Thu Mar 27 2025

.SYNOPSIS...
Cool weather will continue for much of the next week with a deeper
marine layer. The marine layer will be deep enough to produce
areas of drizzle at times the next few mornings. Winds will
continue to be elevated across the mountains and deserts for much
of the next week as well. The pattern starts to begin to favor
notable precipitation chances for areas along and west of the
mountains by next Wednesday and Thursday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Low clouds have begun to scatter for some areas west of the
mountains, though not as much across the northern Inland Empire.
Brief sunshine will make an appearance this afternoon before low
clouds surge back inland across much of the coastal basin this
evening. The marine layer will maintain a deep presence over the
next couple of nights, where drizzle will be possible. Winds are
near 30-45 MPH across some E-W passes this afternoon. Latest hi-
res guidance shows winds increasing and expanding into the deserts
this evening and overnight where winds have around a 25-40% chance
of reaching 55 mph in favored passes. Cooling will continue to
push inland on Friday, with highs only making it into the 60s
across the high deserts and highs near 80 degrees in the Coachella
Valley.

The weekend will be quite similar to Friday. A deep marine layer
will persist, so expect low clouds for much of the mornings with
some partial clearing for area west of the mountains. Breezy but
sunnier weather will continue for higher elevations and desert
areas. Winds look to let up the most on Saturday, where winds will
be more confined to the mountain areas. Temperatures will continue
to be around 5 degrees cooler. Model projections diverge by
Tuesday through Thursday, as the influence of ridge to the south
is in question. A series of troughs to the north will try to
maintain the cooler than normal and breezier pattern but the ridge
to the south may bring more influence. NBM was used for now, which
leans toward a cooler and windier pattern. Depending on how far
the troughs push south, we may see a notable chance for light rain
showers (25-45% chance) mainly along and west of the mountains.
Model ensembles show wettest solutions later on Wednesday into
Thursday. The forecast for this time period still has a lot of
uncertainty so things will continue to evolve as we get closer in
time.

&&

.AVIATION...
272045Z...Coast/Valleys/Foothills...Low clouds from this morning
have cleared out nicely for San Diego County with some lingering
cumulus-stratocumulus across northern Orange County and the northern
Inland Empire. Bases of these clouds are at 2500-3500ft MSL with
tops to ~4000ft. Low clouds begin to fill back in across the coastal
basin after 00z this evening, becoming widespread after 02-04z.
Bases this evening and tonight will likely be lower than this
morning, with a 85% chance of bases below 3000ft MSL. There is a 20%
chance of CIGs less than 2000ft through 12z this evening, with bases
likely lifting back to 2500-3500 after 12z.

Higher Mountains/Deserts...FEW-SCT high clouds above 20000 feet MSL.
Westerly winds over the ridges strengthen and spread through the lee
slopes into deserts this afternoon/evening, with gusts 30-50 kts.
Winds persist through Saturday. Areas of moderate up/downdrafts in
lee of mountains.

&&

.MARINE...
Northwesterly winds pick up this afternoon and continue to increase
through the overnight hours. By early Friday, 15-20 kt winds with
gusts to 25 kts are expected to persist through Saturday morning.
Winds decrease some by noon Saturday, but gusts remain elevated to
15-20 kts into Sunday morning. Elevated winds look to return on
Tuesday.

Seas increase early Friday to 6-11 feet in the outer coastal waters
with occasional short periods of 7-9 seconds, diminishing throughout
the day Saturday. Small Craft Advisory remains in effect as choppy
seas and hazardous boating conditions are likely. See the Small
Craft Advisory for more details.

&&

.BEACHES...
Elevated surf 4-6 feet, with local sets to 7 feet on west-facing
beaches, and high rip current risk expected Friday and Saturday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 5 AM Friday to 5 AM PDT Saturday for
     Waters from San Mateo Point to the Mexican Border Extending
     10 to 60 nm out including San Clemente Island.

&&

PUBLIC...APR
AVIATION/MARINE...Munyan

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:05 PM PDTHigh Surf AdvisorySGXSan Diego45 hr
Mar 28, 12:48 PM PDTWind AdvisorySGXRiverside, San Diego22 hr

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.